New York, 2008

Damaging Wind in New York, December 15, 2008

December 15, 2008 · NWS BUF · 1 event in 1 county or zone

A cold front crossed the region during the afternoon hours. Thunderstorms accompanied the front and one of the thunderstorms produced a damaging wind gust estimated near 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A cold front crossed the region during the afternoon hours. Thunderstorms accompanied the front and one of the thunderstorms produced a damaging wind gust estimated near 60 mph. The media reported that wind downed trees near Alden in Erie County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Dec 15, 7:15 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 15, 7:15 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
715 AM EST MON DEC 15 2008

.SYNOPSIS...
A SOUTHERLY FLOW OF MILD AIR WILL CONTINUE ACROSS THE REGION
THROUGH THIS MORNING...BEFORE A COLD FRONT CROSSES THE AREA IN THE
AFTERNOON ALONG WITH SOME WIDESPREAD SHOWERS. FOLLOWING THE
FRONT...DRIER AIR AND COLDER SEASONABLE TEMPERATURES WILL RETURN FOR
MONDAY NIGHT AND TUESDAY. ANOTHER STORM SYSTEM IS THEN EXPECTED TO
LIFT ACROSS THE GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...
BRINGING MIXED PRECIPITATION TO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEEPENING LOW PRESSURE CENTERED OVER LAKE SUPERIOR AS OF 06Z WILL BE
THE MAJOR PLAYER IN TODAY/S WEATHER AS IT TRACKS QUICKLY
NORTHEAST...REACHING NORTHERN QUEBEC BY THIS EVENING. AN ASSOCIATED
COLD FRONT IS FORECAST TO SWEEP ACROSS OUR CWA DURING THE AFTERNOON.
VERY MILD TEMPERATURES WILL PEAK AROUND 50 OVER THE WESTERN COUNTIES
BY LATE MORNING FOLLOWED BY A GOOD 10 TO 15 DEGREE DROP BY LATE
AFTERNOON. THE DROP ACROSS OUR EASTERN ZONES WILL LAG BY ABOUT 3 TO
6 HOURS. MOIST AIR FOCUSED ALONG THE FRONTAL ZONE IN COMBINATION
WITH A 70 KNOT 850 MB JET WILL MAKE MEASURABLE PRECIPITATION A SURE
BET SO WE WILL STICK WITH CATEGORICAL POPS. MORE THAN HALF OF THE
SREF MEMBERS FROM THE 21Z RUN FROM THE 14TH INDICATE MORE THAN A
QUARTER OF AN INCH. WE WILL HAVE QPF VALUES RANGING FROM A QUARTER
TO HALF AN INCH BUT AN ABRUPT END TO THE RAIN BY 21Z WEST AND 00Z
EAST.

A CHALLENGE WITH TODAY/S FORECAST WILL BE SURFACE WIND SPEEDS.
WHILE WE WILL BE IN THE CORE OF WARM AIR FOR SEVERAL HOURS THE
STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE A LITTLE MORE EASILY
THAN YESTERDAY. AT THIS TIME THE 20 TO 30 MPH SUSTAINED WINDS
ALREADY IN THE FORECAST LOOK GOOD. WE BELIEVE THAT ANY GUSTS WILL BE
BELOW THE 46 MPH THRESHOLD THAT WE USE FOR WIND ADVISORY CRITERIA.
STRONGEST WINDS WILL BE OVER THE HIGHER ELEVATIONS OF THE SOUTHERN
TIER AND THE SOUTHERN FINGER LAKES REGION.

STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL CONTINUE TONIGHT
WITH TEMPERATURES DROP DOWN THROUGH THE 20S IN MOST AREAS.
FORTUNATELY WITH HIGH PRESSURE NOSING IN BEHIND THE FRONT THERE WILL
BE A STRONG SUBSIDENCE INVERSION DEVELOPING WITH SIGNIFICANT DRYING
ALOFT. LAKE EFFECT PARAMETERS ARE NOT GOOD WITH LOW EQUILIBRIUM
LEVELS AND LITTLE MOISTURE IN THE SNOW GROWTH REGION. THE COLD WEDGE
OF AIR IS JUST DEEP ENOUGH FOR SOME MINOR LAKE EFFECT SOUTHEAST OF
LAKE ONTARIO. WE WILL KEEP CHANCE POPS IN ACROSS WAYNE...NORTHERN
CAGUGA AND OSWEGO COUNTIES. MESOSCALE MODELS BEAR THIS OUT. LAKE
EFFECT CHANCES ARE LESS SOUTHEAST OF LAKE ERIE. WE MAY JUST THROW IN
A FEW OVERNIGHT FLURRIES THERE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
COLDER AIR ACROSS THE LAKES WILL PRODUCE SOME LIMITED LAKE EFFECT
SNOW TO THE EAST OF THE LAKES...ESPECIALLY LAKE ONTARIO. 850MB TEMPS
WILL RANGE FROM NEAR -10C OVER NORTHEASTERN LAKE ERIE AND TO -14C
ACROSS LAKE ONTARIO. A SHALLOW CAP AROUND 5000FT AND DRY SUBSIDENCE
FARTHER ALOFT WILL LIMIT THE STRENGTH OF THE LAKE EFFECT SO WILL
STAY WITH POPS ONLY AROUND 40 PERCENT ALONG THE SOUTHEAST CORNER OF
LAKE ONTARIO AND ONLY SLIGHT CHANCE POPS AROUND 20 PERCENT OFF LAKE
ERIE. THIS WILL DIMINISH FURTHER LATE ON TUESDAY AS THE SURFACE HIGH
MOVES ACROSS AND EAST OF THE LAKES BY 00Z WED.

THE NEXT SYSTEM TO AFFECT THE REGION WILL BE ARRIVING TUESDAY NIGHT
AS A SURFACE LOW FORMS ALONG THE OHIO RIVER VALLEY AND LIFTS TO
WESTERN NY/PA ON WEDNESDAY MORNING...THEN DISSIPATES IN FAVOR OF A
COASTAL LOW FORMING ON WEDNESDAY EVENING. THIS WILL BRING MAINLY
SNOW TO THE AREA AFTER MIDNIGHT TUESDAY NIGHT WITH THE SHIELD OF
SNOW OVERSPREADING MUCH OF NY STATE DURING WEDNESDAY MORNING. THERE
WILL BE SOME WARMER AIR ALOFT WHICH WILL BRING A MIX OF SNOW AND
SLEET TO THE AREA WITH AN EARLY AFTERNOON PERIOD OF SNOW/SLEET AND
RAIN POSSIBLE...THEN CHANGEOVER BACK TO SNOW BY LATE AFTERNOON. ALL
MODELS ARE LESS GENEROUS WITH THIS WARM LAYER ALOFT THAN IN PREVIOUS
MODEL RUNS...KEEPING THE 850MB 0C ISOTHERM TO THE REGION FROM THE
FINGER LAKES WESTWARD...THEN CUTTING OFF THE WARM ADVECTION AS THE
LOW WEAKENS OVER CENTRAL AND EASTERN NY.  SHOULD THERE BE EVEN LESS
WARMING IN LATER MODEL RUNS...THE LIKELIHOOD OF PRECIP BEING ALL
SNOW WILL BE GREATER...AS WILL THE TOTAL SNOWFALL WHICH APPEARS TO
BE TRENDING TOWARD A BROAD COVERAGE OF AROUND 4 INCHES.

EXPECT A REPEAT OF TUESDAY/S WEAK LAKE EFFECT SCENARIO TO OCCUR ON
THURSDAY AS ANOTHER SHOT OF -10C TO -14C 850MB AIR SWEEPS ACROSS THE
LAKES...WITH CHANCE POPS OF LAKE EFFECT SNOW TO THE EAST OF LAKES
ERIE AND ONTARIO.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THIS PERIOD REMAINS EVEN MORE QUESTIONABLE AS THE MEDIUM RANGE
GUIDANCE CONTINUES TO SHOW A WIDE RANGE IN SOLUTIONS FOR THE
DEVELOPMENT AND TRACK OF ANOTHER...AND STRONGER...STORM SYSTEM
DURING THE THURSDAY INTO FRIDAY NIGHT TIME FRAME.  THE CURRENT 00Z
GFS SHOWS AN STRONG SURFACE LOW LIFTING NORTHEASTWARD OUT OF THE
CENTRAL PLAINS ON THURSDAY AFTERNOON AND ACROSS LOWER MICHIGAN ON
THURSDAY NIGHT. A STRONG WARM FRONT PRECEDING THE LOW WILL SPREAD
SNOW INTO THE AREA THURSDAY EVENING IN ADVANCE OF THE LOW...WITH A
CHANGEOVER TO RAIN EVERYWHERE FRIDAY MORNING AS THE LOW PASSES BY TO
THE NORTH...THEN ANOTHER CHANGEOVER BACK TO SNOW FRIDAY AFTERNOON AS
COLD AIR RETURNS BEHIND THE LOW. AS FOR POPS...HAVE KEPT THESE AT
HIGH CHANCE OR LESS FOR NOW GIVEN THE CONTINUED UNCERTAINTY IN THE
TIMING AND TRACK OF THIS SYSTEM.

DURING THE REMAINDER OF THE PERIOD...HAVE MAINTAINED SOME LOW CHANCE
POPS FOR LAKE SNOWS EAST-SOUTHEAST OF THE LAKES AS A SHOT OF COLDER
AIR WORKS ACROSS THE AREA DURING THE DAY SATURDAY...FOLLOWED BY A
GENERAL LOW CHANCE OF SNOW SATURDAY NIGHT AND SUNDAY AS BOTH THE
GFS/ECMWF SHOW YET ANOTHER LOW LIFTING FROM THE PLAINS TO THE
EASTERN GREAT LAKES DURING MID WEEKEND.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
RAIN PRECEDING A STRONG COLD FRONT LYING ACROSS MICHIGAN AS OF 12Z
WILL PRODUCE A SEVERAL HOUR PERIOD OF MVFR TO IFR CONDITIONS
AS IT MOVES ACROSS THE CWA TODAY. THE RAIN SHOULD END FROM WEST
TO EAST BEGINNING AROUND 19Z AT KBUF AND KIAG. SKIES WILL REMAIN
BKN TO OVC OVERNIGHT BUT GENERALLY VFR HEIGHTS.

LOW LEVEL WIND SHEAR WILL CONTINUE TO BE A PROBLEM THROUGH MIDDAY
WITH WINDS CLOSE TO 60 KNOTS AROUND 2K FEET.

OUTLOOK...
TUESDAY...MVFR IN MORNING LAKE EFFECT SNOW SHOWERS THEN VFR.
WEDNESDAY...MVFR/IFR IN SNOW OR MIXED PRECIPITATION.
THURSDAY...GENERALLY VFR BUT MVFR IN LAKE SNOWS.
FRIDAY...MVFR/IFR IN MIXED PRECIPITATION.

&&

.MARINE...
SOUTHERLY WINDS WILL APPROACH/REACH GALE FORCE ACROSS THE LOWER
LAKES THIS MORNING AS DEEPENING LOW PRESSURE LIFTS NORTHEAST ACROSS
THE UPPER GREAT LAKES...THEN WILL TURN SOUTHWESTERLY AND EVENTUALLY
WESTERLY TODAY AS A COLD FRONT PASSES THROUGH THE AREA. SPEEDS WILL
LIKELY MAX OUT THIS AFTERNOON ACROSS LAKE ERIE AND THIS EVENING
OVER LAKE ONTARIO AS COLD ADVECTION MIXES STRONGER WINDS ALOFT
DOWN TO THE LAKE SURFACE. THEREAFTER...WINDS WILL QUICKLY
DIMINISH TONIGHT AND TUESDAY AS A RIDGE OF HIGH PRESSURE SLIDES
EASTWARD FROM THE CENTRAL GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
         LEZ020.
         GALE WARNING UNTIL 8 PM EST THIS EVENING FOR
         LOZ042>045-062>065.

&&

SYNOPSIS...WCH
NEAR TERM...SAGE
SHORT TERM...WCH
LONG TERM...JJR/WCH
AVIATION...SAGE/TJP
MARINE...WCH
Hazardous weather outlook, Dec 15, 4:43 AM EST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
443 AM EST MON DEC 15 2008

NYZ001>008-010-011-160945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-
443 AM EST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-160945-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
443 AM EST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL SPREAD A WINTRY MIX OF PRECIPITATION INTO THE
AREA BY MID WEEK WITH THE LIKELIHOOD FOR SNOW AND SLEET TUESDAY
NIGHT AND EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-160945-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
443 AM EST MON DEC 15 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-160945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
443 AM EST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-160945-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
443 AM EST MON DEC 15 2008

...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Dec 15, 10:19 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1019 AM EST MON DEC 15 2008

NYZ010-019-085-151630-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK...
SPRINGVILLE
1019 AM EST MON DEC 15 2008

...GUSTY WINDS FOR PORTIONS OF THE REGION...

A LINE OF MODERATE SHOWERS STRETCHED FROM PORT COLBORNE SOUTHWEST
ACROSS EASTERN LAKE ERIE TO WESTFIELD. THIS LINE ALSO CONTAINS THE
POTENTIALITY FOR WIND GUSTS TO NEAR 55 MPH AS IT PASSES ACROSS THE
REGION. THE LINE SHOULD BE NEAR DUNKIRK BY 1030 AM, AND BUFFALO
AROUND 1045 AM. A RUMBLE OF THUNDER CANNOT BE RULED OUT FOR SOME
SPOTS.
Special weather statement, Dec 15, 11:06 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1106 AM EST MON DEC 15 2008

NYZ002-003-011>013-151715-
ORLEANS-MONROE-GENESEE-WYOMING-LIVINGSTON-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...BATAVIA...WARSAW...
GENESEO
1106 AM EST MON DEC 15 2008

...GUSTY WIND MOVING ACROSS THE REGION...

AT 11 AM, A LINE OF MODERATE SHOWERS STRETCHED FROM WESTERN
ORLEANS COUNTY SOUTHWEST TO EASTERN ERIE TO NORTHWEST CATTARAUGUS
AND CENTRAL CHAUTAUQUA COUNTY. WIND WILL ALSO BE A FACTOR AND GUST
TO NEAR 55 MPH FOR SOME LOCATIONS. THIS LINE WAS MOVING NORTHEAST
AND SHOULD BE NEAR ALBION, HOLLAND, GOWANDA, AND ATTICA AROUND
1115 AM, HAMLIN BEACH, BATAVIA, VARYSBURG, AND SPRINGVILLE AROUND
1130 AM, AND ROCHESTER AROUND 12 PM. A RUMBLE OF THUNDER CANNOT
BE RULED OUT FOR SOME SPOTS.

The radar

The Buffalo radar (KBUF), 21 km away, was scanning. The volume nearest the first event began at 16:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Erie

When
December 15, 11:10 AM EST
Where
Erie County, 0.51 mi W of Alden
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
42.900, -78.490

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 146691.